Thursday, July 7, 2022

Ask You Doctor: I have a rash

I am 37 year old woman. I have two children. After my last delivery I started noticing rash and itching in my private part. Sometimes a thick discharge comes out especially before my menses. I have tried different creams but there is no improvement.

Catherine, Gaborone. (Email)

DR NTWAAGAE ANSWERS

It sounds like you are troubled by a condition called thrush (street name) but medics call it candidiasis. It is a common problem. However, a physical examination by a doctor and collection of a sample can help identify your problem. The history that your doctor will obtain from you will guide him during the physical examination and they should be able to help you.

Lifestyle practices tend to contribute a lot to development of thrush. The use of scented sanitary pads, panty liners, bath salts and foam gels can contribute. Utilisation of scented latex rubber condoms can also contribute. Alternate usage of scented and non-scented can help. You should also avoid tight pants since they may also contribute. The birth of a child is not necessarily the cause of the thrush or your complaint. Let the doctor see and help.

You should ask about a number of screening tests and investigations that you may need. Ultrasound scan of the lower tummy and your kidneys is also an important screening investigation for a number of problems that could affect vital organs. The pap test is vital to rule out possibilities of cancer of the cervix. You should also get your breasts examined to rule out high risk lumps. Don’t forget, it is important to get your partner along so that if need be, he should also get attention.

Get well.
Send your questions to [email protected]

You can also catch me live on Gabz Fm 96.2 on the Wellness Live every Monday 1805hrs.

RELATED STORIES

Read this week's paper